Wellens’ syndrome is described as characteristic biphasic or symmetrical T-wave inversion with normal precordial R-wave progression and the absence of Q waves in the right precordial leads. It is seen during chest pain-free interval in a subset of patients with unstable angina. Wellens’ syndrome is associated with critical stenosis of proximal left anterior descending (LAD) coronary artery. Similar characteristic ECG changes associated with causes other than LAD stenosis have been described as pseudo-Wellens’ syndrome. In this case report, we present a young 22-year-old man who presented with characteristic Wellens’ ECG changes in the setting of pulmonary embolism with right ventricular strain. T-wave inversion in right precordial leads is a well-recognised ECG manifestation of right ventricular strain; however, biphasic T waves in the setting of pulmonary embolism are rare. Pulmonary embolism was seen in our patient a week after starting risperidone. There is a reported association between antipsychotic drugs and increased risk of thromboembolism. Risperidone could have potentially contributed to the pulmonary embolism in our patient given the temporal association and absence of risk factors.
- venous thromboembolism
- psychiatry (drugs and medicines)
Statistics from Altmetric.com
Patient consent for publication Obtained.
Contributors YRS conceived the concept, reviewed the literature and wrote the entire manuscript. SB helped YRS in writing the manuscript. PTB is the preceptor and helped the author with supervision and guidance.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.